Translator Disclaimer
June, 1988 On the Minimax Value in the Scale Model with Truncated Data
Leslaw Gajek
Ann. Statist. 16(2): 669-677 (June, 1988). DOI: 10.1214/aos/1176350827

Abstract

Let $X$ be a positive random variable with Lebesgue density $f_\theta(x)$, where $\theta$ is the scale parameter, and let $Y$ be a positive random variable independent of $X$. We consider two models of truncation: the LHS model, where the data consist only of those observations of $X$ for which $X > Y$; and the RHS model, where the data consist of those observations of $X$ for which $X \leq Y$. Consider the problem of estimating $\theta^s, s \neq 0$, under a normalized squared error loss function. It is shown that under appropriate assumptions, if $f_1(\cdot)$ varies regularly at 0 (or $+ \infty$), then the minimax value in the RHS (LHS) model is equal to 1 for arbitrarily large sample size. This implies the existence of trivial minimax and admissible estimators, which do not depend on the sample at all, in contrast with the scale model without truncation.

Citation

Download Citation

Leslaw Gajek. "On the Minimax Value in the Scale Model with Truncated Data." Ann. Statist. 16 (2) 669 - 677, June, 1988. https://doi.org/10.1214/aos/1176350827

Information

Published: June, 1988
First available in Project Euclid: 12 April 2007

zbMATH: 0645.62011
MathSciNet: MR947569
Digital Object Identifier: 10.1214/aos/1176350827

Subjects:
Primary: 62C20

Rights: Copyright © 1988 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.16 • No. 2 • June, 1988
Back to Top